Alert archive / Michigan / Small Craft Advisories in 2019
Small Craft Advisory 33, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 30, 2019, 10:33 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2019, 10:33 AM EDT (14:33 UTC)
- Expired
- Jul 30, 2019, 11:15 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 7:06 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 30, 7:06 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 706 AM EDT Tue Jul 30 2019 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 308 AM EDT Tue Jul 30 2019 - Cooler and becoming less humid today - Small chance of a shower east of U.S.-131 this afternoon and evening - Dry with slowly warming temperatures through early next week && .DISCUSSION...(Today through next Monday) Issued at 308 AM EDT Tue Jul 30 2019 Not much impact weather expected over the next week for SW Lower. Right now, the only weather of note will be the fog first thing this morning, and a couple of showers possible this afternoon over eastern areas. Plenty of low clouds and fog around this morning. This is likely the result of the moist air mass remaining in place, with cooler air advecting into it. Right now, it seems that there is enough wind aloft to keep widespread dense fog from becoming too much of an issue, and needing an advisory. We will monitor this potential however through sunrise before it mixes out. Also, there is the small chance of a rain shower popping up this afternoon, east of U.S-131. The longer wave trough axis and cold pool aloft will be over the area today. A short wave will drop into the trough this afternoon. Moisture will be on the wane, which will limit coverage of any showers quite a bit. The lake will limit instability near the lakeshore, likely keeping the western portion of the area dry, with some diurnal cumulus. Once we get through today, we are looking at mainly dry conditions into early next week with slowly warming temperatures. Main long wave upper ridge axis will be to our west much of the period. This will place the region downstream of the ridge where a lot of subsidence will be present. Temperatures aloft will start out cool, and will gradually warm through the period with the still strong sun angle being efficient with little to no cloud cover. Some humidity will eventually start to return, but overall it will be a nice summer pattern. The next chance for rain will likely not come until after this forecast period as a trough dives down into the area, and is able to flatten the upper ridge. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 659 AM EDT Tue Jul 30 2019 IFR and lower impacts occuring at most TAF sites will gradually diminish through the morning. VFR cloud cover will be around through the daytime hours...as a few showers or perhaps a local thunderstorm develops. The coverage is expected to be isolated so for now no VCTS in the forecast. We will need to monitor the overnight hours as low level moisture increases considerably. There is a potential for MVFR ceilings with a low risk for IFR. && .MARINE... Issued at 308 AM EDT Tue Jul 30 2019 Only marine concern for the next few days is an expected increase in wind and waves this afternoon. High pressure building in this afternoon will tighten the gradient as it builds in, and ramp winds up a bit. This usually causes conditions to approach or exceed Small Craft Advisory conditions during the afternoon hours. We will go with conditions just shy, and monitor for a possible advisory. After this afternoon, we are looking at a prolonged period of lighter winds and small waves. Lake breezes will be likely in the afternoon and evenings through the weekend with high pressure overhead. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...NJJ DISCUSSION...NJJ AVIATION...MJS MARINE...NJJ
Hazardous weather outlook, Jul 30, 8:34 AM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 834 AM EDT Tue Jul 30 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 834 AM EDT Tue Jul 30 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this week. LMZ844>849-310745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 834 AM EDT Tue Jul 30 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will increase a bit today. Conditions may become somewhat hazardous to smaller craft and swimmers for a few hours this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:19 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 13 hr |
Nearby
Small Craft Advisories in Michigan, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.